Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 69, NWS Midland/Odessa, TX

October 22, 2015Mitchell County, Scurry County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Oct 22, 2015, 5:24 AM CDT for Mitchell County, Scurry County, Texas. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 22, 2015, 5:24 AM CDT (10:24 UTC)
Expired
Oct 22, 2015, 12:30 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Mitchell County, TX, Scurry County, TX

The radar

The San Angelo radar (KSJT), 127 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 7:15 AM CDTFLASH FLOODSnyder, TXTHE SNYDER F.D. REPORTED A FEW ROADS BARRICADED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 111 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1086 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WGUS54 KMAF 221024
FFWMAF
TXC335-415-221430-
/O.NEW.KMAF.FF.W.0069.151022T1024Z-151022T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
524 AM CDT THU OCT 22 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MITCHELL COUNTY IN WESTERN TEXAS...
  SCURRY COUNTY IN WESTERN TEXAS...

* UNTIL 930 AM CDT
    
* AT 524 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A
  THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SNYDER...COLORADO CITY...CHINA GROVE...VALLEY VIEW...LORAINE...
  WESTBROOK...HERMLEIGH...KNAPP...WINSTON FIELD...UNION IN SCURRY
  COUNTY...RANDALLS CORNER...DERMOTT...INADALE...ARAH...LAKE COLORADO
  CITY...CUTHBERT...DUNN...COLORADO CITY AIRPORT...IRA AND CHAMPION
  CREEK RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3210 10117 3296 10113 3296 10066 3210 10066

$$

33
3 follow-up statements
540 
WGUS74 KMAF 221226
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
726 AM CDT THU OCT 22 2015

TXC335-415-221430-
/O.CON.KMAF.FF.W.0069.000000T0000Z-151022T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL TX-SCURRY TX-
726 AM CDT THU OCT 22 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
MITCHELL AND SCURRY COUNTIES...

AT 715 AM CDT...THE SNYDER F.D. REPORTED A FEW ROADS IN SNYDER WERE
BARRICADED DUE TO HIGH WATER. AT 723 AM CDT...DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING 1 TO 2 INCHES OF RAINFALL PER HOUR WERE 
MOVING NORTHEAST AT 20 MPH OVER THE WARNED AREA. THEREFORE...ADDITIONAL
FLASH FLOODING IS LIKELY.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SNYDER...COLORADO CITY...CHINA GROVE...VALLEY VIEW...LORAINE...
WESTBROOK...HERMLEIGH...KNAPP...WINSTON FIELD...UNION IN SCURRY
COUNTY...RANDALLS CORNER...DERMOTT...INADALE...ARAH...LAKE COLORADO
CITY...CUTHBERT...DUNN...COLORADO CITY AIRPORT...IRA AND CHAMPION
CREEK RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

&&

LAT...LON 3210 10117 3296 10113 3296 10066 3210 10066

$$

67
803 
WGUS54 KMAF 221427
FFWMAF
TXC335-415-221730-
/O.EXT.KMAF.FF.W.0069.000000T0000Z-151022T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
927 AM CDT THU OCT 22 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MITCHELL COUNTY IN WESTERN TEXAS...
  SCURRY COUNTY IN WESTERN TEXAS...

* UNTIL 1230 PM CDT
    
* AT 922 AM CDT...DOPPLER RADAR INDICATED AREAS OF MODERATE TO HEAVY
  RAINFALL ACROSS THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
  EXPECTED. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SNYDER...COLORADO CITY...CHINA GROVE...VALLEY VIEW...LORAINE...
  WESTBROOK...HERMLEIGH...KNAPP...WINSTON FIELD...UNION IN SCURRY
  COUNTY...RANDALLS CORNER...DERMOTT...INADALE...ARAH...LAKE COLORADO
  CITY...CUTHBERT...DUNN...COLORADO CITY AIRPORT...IRA AND CHAMPION
  CREEK RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3210 10117 3296 10113 3296 10066 3210 10066

$$

12
542 
WGUS74 KMAF 221726
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1226 PM CDT THU OCT 22 2015

TXC335-415-221736-
/O.EXP.KMAF.FF.W.0069.000000T0000Z-151022T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL TX-SCURRY TX-
1226 PM CDT THU OCT 22 2015

...THE FLASH FLOOD WARNING FOR MITCHELL AND SCURRY COUNTIES WILL
EXPIRE AT 1230 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT.

LAT...LON 3210 10117 3296 10113 3296 10066 3210 10066

$$

33

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 12:21 AM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Oct 22, 12:21 AM CDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 AM CDT THU OCT 22 2015

.DISCUSSION...

See 06z aviation discussion below.

&&

.AVIATION...

Rain and thunderstorms are expected to continue across the area
through Thursday morning then should start to diminish in
coverage by Thursday afternoon. Low ceilings and visibilities are
expected to decrease, especially within thunderstorms. Ceilings
should improve a little by early Thursday afternoon.  Winds will
generally be out of the southeast but will be somewhat variable.

&&

PREV DISCUSSION... /issued 535 PM CDT WED OCT 21 2015/

UPDATE...

Will update ZFP product soon to incorporate WS 517 V/T 1200 AM
CDT/1100 PM MDT.

PREV DISCUSSION... /issued 501 PM CDT WED OCT 21 2015/

DISCUSSION...

Hazards:

  * Flash Flood Watch in effect until 7 pm CDT/6 pm MDT Thursday
    for all of west Texas and southeastern New Mexico.
  * Scattered strong to severe thunderstorms tonight, with large
    hail, high winds, frequent lightning, and a few tornadoes
    possible.
  * Record-setting heavy rainfall likely from southeastern New
    Mexico east across the Permian Basin tonight.

Impacts:

  * Flash flooding of arroyos, draws, and streams. Low water
    crossings and low stretches of roads impassible. Urban
    flooding likely, with many road closures expected. High water
    rescues are possible.
  * Damaging winds may down power lines, trees, and take roofs off
    buildings.
  * Large hail may strip trees of leaves, damage vehicles, and
    possibly damage roofs.
  * Tornado damage to buildings, power lines, and homes, with
    debris covering roads and delaying recovery efforts.
  * Frequent lightning may cause localized power outages, start
    tank battery fires, and be a hazard for first responders.
  * Heavy rainfall flowing into the Colorado River tributaries may
    cause flooding of nearby low-lying areas.

An approaching closed low presently over central AZ (the same
storm system that gave us heavy rainfall almost two weeks ago!)
will slowly progress east over the next 48-72 hours. Several
embedded jet streaks on the eastern half of this system are
responsible for ongoing small convection over the Permian Basin.
As one potent jet streak and associated short wave approach this
evening, instability, deep layer shear, and sufficient moisture
will come together to produce scattered strong to severe
thunderstorms. My guess is that CI will occur either off the Davis
Mountains or east across central Pecos County within the next two
hours. A pronounced tongue of higher theta-e surface air extends
from Val Verde County northwestward into southeastern New Mexico.
Main threat will be from hail and damaging winds. However, the
shear profiles may support tornadogenic supercells where low level
winds are backed, i.e. upper Trans Pecos. As these storms move
north-northeastward, they should encounter less-favorable air.
However elevated storms are expected further north, across the
northern Permian Basin and western Low Rolling Plains. These
storms will be capable of producing hail and maybe damaging winds.

The threat then shifts to a heavy rain event, starting over the
western Permian Basin late tonight and shifting east during the
overnight hours. Between midnight and sunrise Thursday, a large
area of 1 to 3 inch rains are forecast along an axis extending
from Marathon through Fort Stockton...Midland/Odessa...and
Andrews/Seminole/Lamesa. This axis will shift east during the
morning hours, impacting the eastern Basin and the western Low
Rolling Plains, with rainfall amounts comparable to earlier
amounts to the west. By Thursday evening...southeastern New Mexico
will have picked up anywhere between an inch or two, while farther
east, in the Permian Basin, rainfall amounts of two to three
inches with isolated amounts greater than four inches are
expected. This rainfall event is highly anomalous for west Texas
and southeastern New Mexico, and may set records at many
locations.

The threat of thunderstorms and heavy rain shifts east toward the
Hill Country and north central Texas late Thursday into Friday.
There may be enough instablilty and moisture to gin up a few
thunderstorms, but the coverage and intensity will be nowhere near
what we're expecting overnight.

Thereafter, we can expect a drying trend. A cold front will pass
through southwestern Texas and southeastern New Mexico during the
morning hours Saturday, with a wind shift to the north and fall-
like temperatures forecast for Saturday and Sunday. Looks like
another front enters the picture sometime Tuesday. This will bear
watch as we could see moisture from the remains of now TS
"PATRICIA", now about 265 miles south of Acapulco, MX. Too early
to tell right now about increases in rain chances early next
week...stay tuned.

MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...
     Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
     of Eddy County...Northern Lea County...Southeast Plains/BLM
     Roswell/LNZ...Southern Lea County.

TX...Flash Flood Watch through Thursday evening FOR THE FOLLOWING
     ZONES... Andrews...Big Bend Area...Borden...Crane...
     Davis/Apache Mountains Area...Dawson...Ector...Gaines...
     Glasscock...Guadalupe Mountains...Howard...Loving...Marfa
     Plateau...Martin...Midland...Mitchell...Pecos...Presidio
     Valley...Reagan...Reeves County and Upper Trans Pecos...
     Scurry...Terrell...Upton...Van Horn and Highway 54
     Corridor...Ward...Winkler.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...
     Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
     of Eddy County...Northern Lea County...Southeast Plains/BLM
     Roswell/LNZ...Southern Lea County.

TX...Flash Flood Watch through this evening FOR THE FOLLOWING ZONES...
      Andrews...Big Bend Area...Borden...Crane...Davis/Apache
     Mountains Area...Dawson...Ector...Gaines...Glasscock...
     Guadalupe Mountains...Howard...Loving...Marfa Plateau...
     Martin...Midland...Mitchell...Pecos...Presidio Valley...
     Reagan...Reeves County and Upper Trans Pecos...Scurry...
     Terrell...Upton...Van Horn and Highway 54 Corridor...Ward...
     Winkler.

&&

99
Hazardous weather outlook, Oct 21, 2:12 PM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM CDT WED OCT 21 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
212 PM CDT WED OCT 21 2015 /112 PM MDT WED OCT 21 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO THROUGH TONIGHT. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO CAN NOT BE RULED OUT AS WELL.

THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL THROUGH
TONIGHT AND FLASH FLOODING IS POSSIBLE. 1 TO 3 INCHES OF RAINFALL
IS EXPECTED OVERNIGHT IN THE PERMIAN BASIN WITH LESSER AMOUNTS
ELSEWHERE.

HEAVY RAINS COULD ALSO CAUSE SIGNIFICANT RISES IN SMALL STREAMS
AND RIVERS ACROSS THE AREA INCLUDING THE RIO GRANDE...COLORADO
RIVER...PECOS RIVER...AND ASSOCIATED TRIBUTARIES OF THESE RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FOCUS FOR HEAVY RAIN WILL SHIFT TO THE EASTERN PERMIAN BASIN
AND LOWER TRANS PECOS THURSDAY. STORM TOTAL RAINFALL AMOUNTS COULD
EXCEED 4 INCHES IN SOME LOCATIONS...CONTINUING THE THREAT FOR
FLASH FLOODNG AND RIVER FLOODING. THE FLASH FLOOD WATCH CONTINUES
THROUGH THURSDAY MORNING WITH THE PRIMARY THREAT AREA BEING THE
PERMIAN BASIN AND LOWER TRANS PECOS.

A FEW STORMS COULD BECOME STRONG TO SEVERE THURSDAY AS WELL AND
PRODUCE HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

THERE IS A 20 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON
AND THIS EVENING. SPOTTERS CAN REPORT ANY FLOODING THAT MAY OCCUR
TO THE NATIONAL WEATHER SERVICE AND LOCAL LAW ENFORCEMENT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 22, 2:46 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 AM CDT THU OCT 22 2015

TXZ051-062-220830-
MARTIN-MIDLAND-
246 AM CDT THU OCT 22 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIDLAND AND SOUTHEASTERN
MARTIN COUNTIES...

AT 246 AM CDT...A STRONG THUNDERSTORM WAS NEAR WARFIELD...OR 10 MILES
SOUTHWEST OF MIDLAND...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDLAND...STANTON...SPRABERRY...COTTON FLAT...GREENWOOD...COURTNEY...
STANTON MUNICIPAL AIRPORT AND SKYWEST AIRPORT.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 129 AND 157.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3175 10218 3187 10225 3228 10179 3186 10178
TIME...MOT...LOC 0746Z 234DEG 28KT 3188 10217

67
Local storm report, Oct 22, 2:56 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 AM CDT THU OCT 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
10/22/2015                   ECTOR              TX   LAW ENFORCEMENT

            SEVERAL HIGH WATER RESCUES ONGOING IN ODESSA.

&&

AKL
Local storm report, Oct 22, 2:57 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 AM CDT THU OCT 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
10/22/2015                   ECTOR              TX   LAW ENFORCEMENT

            SEVERAL HIGH WATER RESCUES ONGOING IN ODESSA BETWEEN 230
            AND 250 AM CDT.

&&

AKL
Special weather statement, Oct 22, 4:02 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
402 AM CDT THU OCT 22 2015

TXZ062-063-220945-
GLASSCOCK-MIDLAND-
402 AM CDT THU OCT 22 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GLASSCOCK AND
SOUTHEASTERN MIDLAND COUNTIES...

AT 401 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF MIDKIFF...
OR 22 MILES SOUTHWEST OF GARDEN CITY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...SAINT LAWRENCE AND BIGBY CORNER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. VISIBILITY WILL DROP NEAR ZERO AT TIMES
DUE TO HEAVY RAIN. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3167 10182 3179 10189 3208 10152 3173 10128
TIME...MOT...LOC 0901Z 242DEG 22KT 3174 10182

67
Local storm report, Oct 22, 5:01 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 AM CDT THU OCT 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
10/22/2015                   MIDLAND            TX   FIRE DEPT/RESCUE

            VEHICLE SUNMERGED IN HIGH WATER AT MULBERRY AND TILDEN
            ROADS.

&&

AKL
Local storm report, Oct 22, 5:23 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
523 AM CDT THU OCT 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      ODESSA                  31.85N 102.37W
10/22/2015                   ECTOR              TX   FIRE DEPT/RESCUE

            AT LEAST 16 HOMES WERE FLOODED IN ODESSA AROUND THE 3600
            BLOCK OF WALNUT, AND ON TOM GREEN BETWEEN 13TH AND 14TH
            STREETS. REPORTS BEGAN COMING IN BETWEEN 230 AND 300 AM
            CDT. THE CENTRAL FIRE DEPARTMENT REPORTED 3.7 INCHES OF
            RAIN IN THE LAST 4 HOURS.

&&

AKL

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 7:13 PM CDTSevere Thunderstorm WarningMAFCulberson, Reeves62 min
Oct 21, 7:37 PM CDTAreal Flood AdvisoryMAFCulberson3 hr
Oct 21, 7:54 PM CDTTornado WarningMAFLoving, Reeves51 min
Oct 21, 8:41 PM CDTTornado WarningMAFLoving34 min
Oct 21, 9:13 PM CDTSevere Thunderstorm WarningMAFLoving16 min
Oct 21, 10:06 PM CDTSevere Thunderstorm WarningMAFAndrews37 min
Oct 21, 10:09 PM CDTSpecial Weather StatementMAFLoving51 min
Oct 21, 10:10 PM CDTSpecial Weather StatementMAFBrewster50 min
Oct 21, 10:21 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio54 min
Oct 21, 10:21 PM CDTSevere Thunderstorm WarningMAFPresidio58 min
Oct 21, 10:42 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos63 min
Oct 21, 10:57 PM CDTSevere Thunderstorm WarningMAFReeves, Ward63 min
Oct 21, 11:06 PM CDTSevere Thunderstorm WarningMAFGaines54 min
Oct 21, 11:39 PM CDTAreal Flood AdvisoryMAFAndrews, Gaines, Loving, Winkler111 min
Oct 21, 11:39 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Gaines, Loving, Winkler66 min
Oct 21, 11:44 PM CDTAreal Flood AdvisoryMAFLoving, Reeves, Ward, Winkler2 hr
Oct 21, 11:56 PM CDTFlash Flood WarningMAFAndrews, Gaines3 hr
Oct 22, 12:26 AM CDTFlash Flood WarningMAFLoving, Ward, Winkler3 hr
Oct 22, 1:02 AM CDTSpecial Weather StatementMAFAndrews, Gaines43 min
Oct 22, 1:30 AM CDTFlash Flood WarningMAFAndrews, Dawson, Ector, Gaines, Martin, Midland3 hr
Oct 22, 2:02 AM CDTAreal Flood AdvisoryMAFCrane, Pecos, Ward3 hr
Oct 22, 2:16 AM CDTSpecial Weather StatementMAFPecos44 min
Oct 22, 2:46 AM CDTSpecial Weather StatementMAFMidland44 min
Oct 22, 3:11 AM CDTAreal Flood AdvisoryMAFCrane, Pecos, Upton3 hr
Oct 22, 3:29 AM CDTFlash Flood WarningMAFBorden, Dawson, Howard, Martin, Scurry3 hr
Oct 22, 4:02 AM CDTSpecial Weather StatementMAFGlasscock43 min
Oct 22, 4:41 AM CDTFlash Flood WarningMAFGlasscock, Midland2 hr
Oct 22, 5:15 AM CDTFlash Flood WarningMAFEctor, Midland7 hr
Oct 22, 5:43 AM CDTSpecial Weather StatementMAFMitchell47 min
Oct 22, 5:52 AM CDTFlash Flood WarningMAFReagan, Upton7 hr
Oct 22, 6:30 AM CDTRiver Flood WarningMAFPresidio20 hr
Oct 22, 6:45 AM CDTFlash Flood WarningMAFGlasscock, Midland6 hr
Oct 22, 1:49 PM CDTFlash Flood WarningMAFReagan4 hr
Oct 22, 5:07 PM CDTSevere Thunderstorm WarningMAFTerrell38 min
Oct 22, 5:28 PM CDTSevere Thunderstorm WarningMAFTerrell47 min
Oct 22, 5:46 PM CDTSevere Thunderstorm WarningMAFTerrell44 min
Oct 22, 6:11 PM CDTSevere Thunderstorm WarningMAFTerrell34 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.